Alert archive / New Jersey / Special Weather Statements in 2020
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Mar 30, 2020, 4:57 PM EDT for Atlantic County, New Jersey. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2020, 4:57 PM EDT (20:57 UTC)
- Expired
- Mar 30, 2020, 5:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Philadelphia/Mount Holly
County Atlantic County, NJ
The radar
The Philadelphia radar (KDIX), 37 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- -125 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
864 WWUS81 KPHI 302057 SPSPHI Special Weather Statement National Weather Service Mount Holly NJ 457 PM EDT Mon Mar 30 2020 NJZ020-022-025>027-302130- Coastal Atlantic-Coastal Ocean-Ocean-Atlantic-Southeastern Burlington- 457 PM EDT Mon Mar 30 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ATLANTIC... SOUTHEASTERN OCEAN AND SOUTHEASTERN BURLINGTON COUNTIES... At 457 PM EDT, a strong thunderstorm was located over Bass River State Forest, or 21 miles north of Atlantic City, moving east at 20 mph. Half inch hail is possible with this storm. Locations impacted include... Barnegat, Brigantine, Egg Harbor City, Tuckerton, Surf City, Port Republic, Wharton State Forest, Wading River, Warren Grove, Bass River State Forest, Batsto, New Gretna, Penn State Forest, Beach Haven West, Elwood-Magnolia, Mystic Island, Ocean Acres and Manahawkin. This includes Garden State Parkway between mile markers 43 and 68. LAT...LON 3956 7471 3982 7464 3974 7398 3938 7425 TIME...MOT...LOC 2057Z 283DEG 19KT 3966 7440 $$ NC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Mar 30, 4:17 PM EDT, 40 minutes earlier.
Area forecast discussion, Mar 30, 4:17 PM EDT, 40 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
417 PM EDT Mon Mar 30 2020
.SYNOPSIS...
A low pressure system off the New England coast will keep cool air
in over our region through tomorrow. Also tomorrow, a low pressure
system is expected to move across the southeastern states before
passing off the North Carolina coast on Tuesday night. High pressure
from the west is anticipated to build slowly across our region
during the period from Wednesday through Saturday. A weakening cold
front may approach from the northwest on Sunday.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A shortwave trough and mid-level jet maxima will continue pivoting
southward across the region through this evening. Another shortwave
will arrive through the overnight as well which will keep most of
the northern half of the area locked in the mid-level clouds which
have already spread across the area. At the surface, low pressure
will dissipate across the eastern Great Lakes through the evening
then high pressure will begin ridging southwestward toward the area
from New England arriving in the form of a backdoor cold front
overnight.
Mid-level cold advection has led to steepened lapse rates and CAPE
values of around 200-400 J/kg this afternoon. This combined with
forcing aloft has yielded scattered showers across the forecast area
mAInly from the Philly/Wilmington area and north. This activity will
continue to move eastward through the afternoon and evening. Already
received a few pea sized hail reports and small hail will remain
possible with any of the stronger cells. Some cells have had a few
flashes of lightning as well so will keep mention of isolated
thunderstorms in the forecast for the areas more probable to
experience thunder through the remainder of the day.
The low level clouds have proven very stubborn to mix out
throughout the day and a patch of low stratus still remains mainly
across central and northern NJ at this hour. This should continue to
dissipate through the afternoon as showers move into the area from
the west. however, the arrival of the backdoor cold front overnight
will usher in more low clouds for most locales outside of Delmarva
before daybreak Tuesday. CAMs indicate some isolated shower activity
accompanying the passing front, so I left mention of this in the
forecast and fined tuned the timing of it.
Initially variable winds around 10 mph will become westerly through
the afternoon and evening then shift northerly then northeasterly
overnight as the front pushes into the region. Expect low
temperatures in the lower 40s with upper 30s across the northern
areas.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
The next mid-level wave of interest will pass across the
southeastern US on Tuesday. It's associated surface low will pass
across the southeast throughout the day as high pressure remains
centered will to our north with surface ridging in place across the
mid-Atlantic. Most of the precipitation activity associated with
this system should remain off to our west and south closer to the
backdoor front, but kept mention of slight chance of showers across
our western and southern most zones for now. Forecast soundings do
not indicate a strong inversion with this onshore flow, so not
expecting any drizzle or showers at this time.
Winds will remain mostly easterly with low-level clouds in place for
much of the day across most of the area, especially north of
Delmarva. Expect high temperatures around 50 degrees.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Overview: No significant concerns in the long term until we get to
the weekend, when another cold front approaches our region.
Details:
Wednesday... The mid level trough is forecast to build back over New
England and New York, then it is forecast to slide gradually to the
east southeast. At the same time, the surface low which will cross
off the Carolina coast tomorrow night, should lift north on the
front side of this main trough. Through this period, our region
should be on the periphery of any precipitation shields: Delmarva
will be on the northern periphery of the rain shield associated with
the Carolina surface low Tuesday night, and the southern Poconos
will likely be on the southern periphery of a precip shield
associated with a embedded short wave trough digging south along the
back side of the main mid level trough. All that to say, chances for
precipitation through this period are slight at most, but expect the
low clouds to persist through at least most of the day Wednesday.
Thursday through Saturday...A mid level ridge is expected to build
from the southern Mississippi Valley to the Great Lakes region
starting mid week. The air mass should build slowly eastward with
the axis of the ridge passing off the coast on Saturday. We are
anticipating fair weather and seasonable temperatures during the
period.
Sunday and Monday...A mid level short wave and a weakening cold
front approaching from the northwest may arrive on Sunday. It
remains to be seen how much of a window of southwesterly flow, and
thus significant moisture advection we will have ahead of these
features.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Rest of today...Expect mainly VFR ceilings with some scattered MVFR
possible in and around rain shower activity, mainly from ILG/PHL
northward. Some sub-VFR visibilities possible in heavier showers.
Winds variable through the rest of the afternoon before 00Z.
Moderate confidence.
Tonight...Initially VFR with MVFR ceilings developing mainly after
06Z. Isolated light rain showers possible, mainly after 06Z. Winds
initially W/NW around 5-10 kts shifting NE upon arrival of a cold
front. High confidence.
Tuesday...Mainly MVFR ceilings. Winds NE to E around 5-10 kts. High
confidence.
Outlook...
Tuesday night and Wednesday...Ceilings are forecast to be on the
cusp of MVFR and VFR for most if not all of this period. East to
northeast wind 5 to 10 kt becoming north 5 to 10 kt on Wednesday.
Moderate confidence.
Wednesday night through Thursday night...Mostly VFR conditions
expected. Northwest wind 5 to 10 knots. Moderate confidence.
Friday...Mostly VFR conditions expected, although there is a chance
for MVFR ceilings to develop. Northwest wind 5 to 10 knots, becoming
northeast. Moderate confidence.
Saturday...Mostly VFR conditions expected with light and variable
winds. Moderate confidence.
&&
.MARINE...
Conditions are forecast to remain below SCA criteria with seas 2-3
feet tonight and winds variable 5-10 kts. Northeasterly winds will
increase tomorrow and seas will build with seas reaching 4-5 feet
during the morning for the northern ocean waters and during the
afternoon and evening for the southern ocean waters. Issued an Small
Craft Advisory starting at the impacted times.
Outlook...
Tuesday night and Wednesday...On the Atlantic Coastal waters, SCA
conditions are expected with winds gusting to 25 to 30 kt and
elevated seas. Winds and waves should stay below SCA criteria on the
Delaware Bay.
Wednesday night...Seas on the coastal waters should slowly subside
below SCA criteria. On the Delaware Bay, winds and waves should
remain below SCA criteria.
Thursday...No marine headlines are anticipated.
Friday and Saturday...SCA conditions are possible, primarily on the
coastal waters due to elevated seas.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory from 11 AM Tuesday to 6 PM EDT Wednesday
for ANZ450>452.
Small Craft Advisory from 5 PM Tuesday to 6 PM EDT Wednesday
for ANZ453>455.
&&
Synopsis...Iovino/Johnson
Near Term...Staarmann
Short Term...Staarmann
Long Term...Johnson
Aviation...Johnson/Staarmann
Marine...Johnson/StaarmannHazardous weather outlook, Mar 30, 3:33 PM EDT, 1 hour 24 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 333 PM EDT Mon Mar 30 2020 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-311945- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 333 PM EDT Mon Mar 30 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ430-431-450>455-311945- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 333 PM EDT Mon Mar 30 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Mar 30, 4:04 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
404 PM EDT MON MAR 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL EMMAUS 40.53N 75.49W
03/30/2020 E0.25 INCH LEHIGH PA TRAINED SPOTTER
&&
SFJSpecial weather statement, Mar 30, 4:08 PM EDT, 49 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 408 PM EDT Mon Mar 30 2020 NJZ017>020-022-025>027-302100- Coastal Atlantic-Northwestern Burlington-Camden-Coastal Ocean-Ocean-Atlantic-Gloucester-Southeastern Burlington- 408 PM EDT Mon Mar 30 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ATLANTIC...SOUTHEASTERN OCEAN...CAMDEN...NORTHEASTERN GLOUCESTER AND SOUTHERN BURLINGTON COUNTIES... At 408 PM EDT, a strong thunderstorm was located over Wharton State Forest, or 24 miles northeast of Vineland, moving east at 30 mph. Half inch hail is possible with this storm. Locations impacted include... Cherry Hill, Evesham, Mount Laurel, Voorhees, Medford, Barnegat, Glassboro, Lindenwold, Hammonton, Bellmawr, Pitman, Berlin, Tabernacle, Shamong, Magnolia, Egg Harbor City, Tuckerton, Woodbury Heights, Chesilhurst and Surf City. This includes the following highways... Atlantic City Expressway between mile markers 27 and 44. Garden State Parkway between mile markers 44 and 71. Interstate 295 in New Jersey between mile markers 26 and 40. New Jersey Turnpike between exits 3 and 4. Interstate 76 in New Jersey near mile marker 0. LAT...LON 3974 7521 3999 7501 3978 7409 3943 7430 TIME...MOT...LOC 2008Z 291DEG 27KT 3972 7467 NC
Local storm report, Mar 30, 4:18 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
418 PM EDT MON MAR 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 1 N WEST BERLIN 39.83N 74.94W
03/30/2020 E0.25 INCH CAMDEN NJ NWS EMPLOYEE
&&Local storm report, Mar 30, 4:21 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
421 PM EDT MON MAR 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL WEST CHESTER 39.96N 75.60W
03/30/2020 E0.25 INCH CHESTER PA BROADCAST MEDIA
&&
SFJSpecial weather statement, Mar 30, 4:31 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
431 PM EDT Mon Mar 30 2020
DEZ001-MDZ008-012-NJZ013-015>021-027-PAZ070-071-102-104-106-302115-
New Castle-Cecil-Kent-Salem-Camden-Mercer-Southeastern
Burlington-Northwestern Burlington-Cumberland-Ocean-Western
Monmouth-Gloucester-Lower Bucks-Eastern
Montgomery-Philadelphia-Delaware-Eastern Chester-
431 PM EDT Mon Mar 30 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NEW CASTLE...
NORTHEASTERN KENT...EASTERN CECIL...NORTHWESTERN OCEAN...CAMDEN...
SOUTHERN MERCER...NORTHWESTERN CUMBERLAND...SALEM...GLOUCESTER...
BURLINGTON...SOUTHWESTERN MONMOUTH...SOUTHEASTERN MONTGOMERY...
SOUTHEASTERN BUCKS...SOUTHEASTERN CHESTER...PHILADELPHIA AND DELAWARE
COUNTIES...
At 431 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Edinburg to near Kemblesville. Movement
was southeast at 25 mph.
Wind gusts up to 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Philadelphia, Toms River, Trenton, Camden, Wilmington, Vineland,
Newark, Middletown, Elkton, Gloucester City, Cherry Hill, Bensalem,
Evesham, Mount Laurel, Ewing, Chester, Willingboro, Deptford,
Voorhees and Medford.
This includes the following highways...
Atlantic City Expressway between mile markers 31 and 44.
Interstate 195 in New Jersey between mile markers 0 and 13.
Interstate 295 in New Jersey between mile markers 0 and 73, and
between mile markers 75 and 76.
Interstate 95 in Pennsylvania between mile markers 0 and 40.
Interstate 95 in Maryland between mile markers 102 and 109.
New Jersey Turnpike between exits 1 and 8.
Interstate 95 in Delaware between mile markers 0 and 23.
Interstate 476 in Pennsylvania between mile markers 0 and 13.
Pennsylvania Turnpike between exits 351 and 353.
Interstate 676 in New Jersey between mile markers 0 and 4.
Interstate 676 in Pennsylvania between mile markers 0 and 1.
Interstate 76 in New Jersey between mile markers 0 and 3.
Interstate 76 in Pennsylvania between mile markers 334 and 351.
LAT...LON 3996 7422 3972 7471 3973 7474 3967 7480
3943 7529 3930 7578 3973 7597 3975 7592
3978 7591 4035 7468
TIME...MOT...LOC 2031Z 333DEG 21KT 4025 7462 3973 7585
NCSpecial weather statement, Mar 30, 4:57 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 457 PM EDT Mon Mar 30 2020 NJZ020-022-025>027-302130- Coastal Atlantic-Coastal Ocean-Ocean-Atlantic-Southeastern Burlington- 457 PM EDT Mon Mar 30 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ATLANTIC... SOUTHEASTERN OCEAN AND SOUTHEASTERN BURLINGTON COUNTIES... At 457 PM EDT, a strong thunderstorm was located over Bass River State Forest, or 21 miles north of Atlantic City, moving east at 20 mph. Half inch hail is possible with this storm. Locations impacted include... Barnegat, Brigantine, Egg Harbor City, Tuckerton, Surf City, Port Republic, Wharton State Forest, Wading River, Warren Grove, Bass River State Forest, Batsto, New Gretna, Penn State Forest, Beach Haven West, Elwood-Magnolia, Mystic Island, Ocean Acres and Manahawkin. This includes Garden State Parkway between mile markers 43 and 68. LAT...LON 3956 7471 3982 7464 3974 7398 3938 7425 TIME...MOT...LOC 2057Z 283DEG 19KT 3966 7440 NC
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 9:10 PM EDT | Special Weather Statement | PHI | Burlington, Camden, Gloucester | 50 min |
| Mar 29, 9:49 PM EDT | Special Weather Statement | PHI | Burlington, Ocean | 41 min |
| Mar 30, 2:42 PM EDT | Special Weather Statement | PHI | Camden | 33 min |
| Mar 30, 3:30 PM EDT | Special Weather Statement | PHI | Camden | 45 min |
| Mar 30, 3:35 PM EDT | Small Craft Advisory | PHI | 7 days | |
| Mar 30, 4:08 PM EDT | Special Weather Statement | PHI | Burlington, Camden, Gloucester | 52 min |
| Mar 30, 4:31 PM EDT | Special Weather Statement | PHI | Burlington, Camden, Gloucester, Mercer, Salem | 44 min |
| Mar 30, 5:14 PM EDT | Special Weather Statement | PHI | Camden, Gloucester, Salem | 46 min |
| Mar 30, 5:52 PM EDT | Special Weather Statement | PHI | Atlantic | 38 min |
Nearby
Special Weather Statements in New Jersey, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.